# SDR ARWA20020504

- Difficulty date: May 10, 2002
- Submitted: May 15, 2002
- Operation: Air carrier
- Aircraft: N8968U
- Make and model: Doug DC-8-62
- Aircraft serial: 46069
- Aircraft time: 63,870 hours, 19,107 cycles
- System (JASC): 2730 · Elevator Control System
- Part: Actuator
- Part number: 179894
- Part serial: 324
- Condition: Failed
- Location: Cockpit
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF PTC BECAME INOP.  DURING CLIMB FLAP POSITION INDICATOR FAIL, HYD OIL TEMP LIGHT ON TEMP 69 DEGREES & CLIMBING.  AT 31.0 FL HEAVY SMOKE OUT OF PEDESTAL AFT OF THROTTLE QUADRANT.  DURING DESCENT NR 2 & 4 MANIFOLD OVERTEMP LIGHT ON.  FOUND PTC ACTUATOR VERY HOT & STRONG BURNT ODOR, ENTERED ON DMI 16610.  NO MORE SMOKE IN THE COCKPIT ACTUATOR DISCONNECTED IN RETRACT POSITION.  REMOVED AND REPLACED FLAP POSITION INDICATOR, OPS CHECK NORMAL.  PERFORMED ENGINE RUN-UP & FOUND NR 2 EDP AT FAULT.  REMOVED & REPLACED PUMP, OPS CK OK.  REMOVED & REPLACED NR 2 ENGINE TEMP SENSOR, 2 AND NR 4 FAN AIR COOLING VALVE.  REMOVED & REPLACED PTC ACTUATOR AND PTC COMPUTER, OPS CK FOUND NORM.  DMI 16610 CLEARED.
